Alert archive / Wyoming / Frost Advisories in 2017

Frost Advisory 2, NWS Cheyenne, WY

September 16, 20174 counties in Wyoming

NWS Cheyenne, WY issued this frost advisory at Sep 16, 2017, 2:08 PM MDT for 4 counties in Wyoming. It took effect at Sep 17, 2017, 2:00 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2017, 2:08 PM MDT (20:08 UTC)
In effect from
Sep 17, 2017, 2:00 AM MDT
Expired
Sep 17, 2017, 8:00 AM MDT
In force
6 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Converse County, WY, Niobrara County, WY

The radar

The Cheyenne radar (KCYS), 150 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.1 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2017-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2017-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

222 
WWUS75 KCYS 162008
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
208 PM MDT Sat Sep 16 2017

WYZ101-102-105-109-115-171400-
/O.NEW.KCYS.FR.Y.0002.170917T0800Z-170917T1400Z/
Converse County Lower Elevations-Niobrara County-Shirley Basin-
Central Carbon County-Laramie Valley-
Including the cities of Bill, Douglas, Deer Creek, Glenrock, 
Lusk, Redbird, Medicine Bow, Shirley Basin, Rawlins, Bosler, 
and Laramie
208 PM MDT Sat Sep 16 2017

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM MDT SUNDAY...

The National Weather Service in Cheyenne has issued a Frost
Advisory, which is in effect from 2 AM to 8 AM MDT Sunday. 

* TIMING...From 2 to 8 AM Sunday morning.

* TEMPERATURE...Lows generally from 32 to 36 degrees.

* IMPACTS...Mostly to cold-sensitive plants.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
2 follow-up statements
627 
WWUS75 KCYS 170908
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
308 AM MDT Sun Sep 17 2017

WYZ101-102-105-109-115-171400-
/O.CON.KCYS.FR.Y.0002.000000T0000Z-170917T1400Z/
Converse County Lower Elevations-Niobrara County-Shirley Basin-
Central Carbon County-Laramie Valley-
Including the cities of Bill, Douglas, Deer Creek, Glenrock, 
Lusk, Redbird, Medicine Bow, Shirley Basin, Rawlins, Bosler, 
and Laramie
308 AM MDT Sun Sep 17 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

* TIMING...Until 8 AM Sunday morning.

* TEMPERATURE...Lows generally from 32 to 36 degrees.

* IMPACTS...Mostly to cold-sensitive plants. Sensitive outdoor
  plants may be affected if left outdoors for too long this
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
889 
WWUS75 KCYS 171404
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
804 AM MDT Sun Sep 17 2017

...FROST ADVISORY EXPIRED AT 8 AM...

WYZ101-102-105-109-115-171515-
/O.EXP.KCYS.FR.Y.0002.000000T0000Z-170917T1400Z/
Converse County Lower Elevations-Niobrara County-Shirley Basin-
Central Carbon County-Laramie Valley-
Including the cities of Bill, Douglas, Deer Creek, Glenrock, 
Lusk, Redbird, Medicine Bow, Shirley Basin, Rawlins, Bosler, 
and Laramie
804 AM MDT Sun Sep 17 2017

...FROST ADVISORY HAS EXPIRED...

Temperatures across the western valleys and east central Wyoming
have risen into the mid and upper 30s. The threat for additional
frost has ended.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this frost advisory went out at Sep 16, 2:07 PM MDT, 1 minute earlier.

Area forecast discussion, Sep 16, 2:07 PM MDT, 1 minute before
Area Forecast Discussion
National Weather Service Cheyenne WY
207 PM MDT Sat Sep 16 2017

.SHORT TERM...(This evening through Monday night)
Issued at 200 PM MDT Sat Sep 16 2017

Upper trough swinging across northern Wy into the northern plains
now with energy clipping the north part of the CWA and setting
off some showers. Expect these to move eastward for the rest of
the afternoon before ending. A cool surface high will settle over
the northern plains tonight and with clear skies should see a
chilly night. Min temps Sunday morning should get close to
freezing over parts of the northern and western CWA so have opted
to post a frost advy for those typically cool areas for later
tonight into Sunday morning.

Warmer temps make their return Sunday as the surface high moves
into the central plains and southerly winds set up over the CWA.
An impulse will move across the area late Sunday and set off some
showers and a few storms mainly east of the mtns Sunday afternoon
with activity moving across the Panhandle Sunday evening. Warm and
dry Monday with lee troughing over the high plains. Rather breezy
over western areas both Sunday and monday afternoon.

.LONG TERM...(Tuesday through Saturday)
Issued at 200 PM MDT Sat Sep 16 2017

A closed low over southwest Canada will remain nearly stationary
through the period. A series of upper troughs will impact the
Intermountain West, Rockies and High Plains. These systems and a
couple of cold frontal passages will maintain a showery pattern
through the week. Best opportunity for thunder will be Tuesday
afternoon with the first cold front moving through the CWA. It
will be quite breezy along and west of the Laramie Range Tuesday
with westerly winds gusting to 40 mph. Highest mountain elevations
could see a couple of inches of snow Tuesday night and Thursday
night. High Temperatures Tuesday through Thursday slightly above
seasonal normals, then cool to slightly below normal Friday and
Saturday after the second cold front.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday midday)
Issued at 1042 AM MDT Sat Sep 16 2017

MVFR CIGS across the western NE panhandle will gradually improve to
VFR this afternoon. Elsewhere, expect SCT-BKN mid level clouds. VCSH
at Sidney through early afternoon. prevailing winds will be breezy
southwesterly at southeast WY terminals and lighter northwesterly
at western NE terminals. CIGS will lower to MVFR east of the Laramie
Range after 08Z.

&&

.FIRE WEATHER...
Issued at 200 PM MDT Sat Sep 16 2017

A cool night is expected tonight with some frost in low-lying areas,
mainly over western and northern districts. Warmer conditions will
return Sunday into early next week with dry weather for the most
part. A disturbance should set off some showers and a few storms east
of the mountains late Sunday into Sunday evening. Breezy conditions
will also occur over western districts both Sunday and Monday afternoon
but minimum humidities should stay generally above 25 percent both
days.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Frost Advisory from 2 AM to 8 AM MDT Sunday for WYZ101-102-105-
     109-115.

NE...None.
&&

SHORT TERM...RE
LONG TERM...MAJ
AVIATION...MAJ
FIRE WEATHER...RE
Hazardous weather outlook, Sep 16, 10:48 AM MDT, 3 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
1048 AM MDT Sat Sep 16 2017

WYZ101>119-171215-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
1048 AM MDT Sat Sep 16 2017

This hazardous weather outlook is for southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

There is a slight chance for afternoon and evening thunderstorms
on Sunday, mainly further south near the Colorado border.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-171215-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-
1048 AM MDT Sat Sep 16 2017

This hazardous weather outlook is for portions of western
Nebraska.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Evening thunderstorms will return to western Nebraska on Sunday.
Brief heavy rainfall, occasional lightning, and gusty winds are
expected with these thunderstorms.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Local storm report, Sep 16, 10:13 AM MDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
1013 AM MDT SAT SEP 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1219 PM     HAIL             SIDNEY                  41.13N 102.97W
09/15/2017  M0.88 INCH       CHEYENNE           NE   TRAINED SPOTTER

            SPOTTER IS ON THE NORTHERN SIDE OF SIDNEY.

1221 PM     HAIL             SIDNEY                  41.13N 102.97W
09/15/2017  M1.00 INCH       CHEYENNE           NE   LAW ENFORCEMENT

1225 PM     HAIL             SIDNEY                  41.13N 102.97W
09/15/2017  M1.25 INCH       CHEYENNE           NE   PUBLIC

            REPORT FROM SOCIAL MEDIA IN DOWNTOWN SIDNEY.

1130 PM     HAIL             KIMBALL                 41.23N 103.66W
09/15/2017  M1.25 INCH       KIMBALL            NE   TRAINED SPOTTER

1133 PM     HAIL             DIX                     41.23N 103.49W
09/15/2017  E0.75 INCH       KIMBALL            NE   PUBLIC

1250 AM     HAIL             8 N LODGEPOLE           41.26N 102.64W
09/16/2017  M1.00 INCH       CHEYENNE           NE   TRAINED SPOTTER

            SPOTTER REPORTED QUARTER SIZE HAIL COVERING THE GROUND.

&&

MJAMSKI
Local storm report, Sep 16, 10:16 AM MDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
1016 AM MDT SAT SEP 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HAIL             KIMBALL                 41.23N 103.66W
09/15/2017  M1.25 INCH       KIMBALL            NE   TRAINED SPOTTER

1133 PM     HAIL             DIX                     41.23N 103.49W
09/15/2017  E0.75 INCH       KIMBALL            NE   PUBLIC

1219 AM     HAIL             SIDNEY                  41.13N 102.97W
09/16/2017  M0.88 INCH       CHEYENNE           NE   TRAINED SPOTTER

            SPOTTER IS ON THE NORTHERN SIDE OF SIDNEY.

1221 AM     HAIL             SIDNEY                  41.13N 102.97W
09/16/2017  M1.00 INCH       CHEYENNE           NE   LAW ENFORCEMENT

1225 AM     HAIL             SIDNEY                  41.13N 102.97W
09/16/2017  M1.25 INCH       CHEYENNE           NE   PUBLIC

            REPORT FROM SOCIAL MEDIA IN DOWNTOWN SIDNEY.

1250 AM     HAIL             8 N LODGEPOLE           41.26N 102.64W
09/16/2017  M1.00 INCH       CHEYENNE           NE   TRAINED SPOTTER

            SPOTTER REPORTED QUARTER SIZE HAIL COVERING THE GROUND.

&&

MJAMSKI

Nearby

Frost Advisories in Wyoming, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.